MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA COCR FEMORAL BALL HEAD; COCR BALL HEAD 12/14 Ø32 MM SIZE S

MEDACTA INTERNATIONAL SA COCR FEMORAL BALL HEAD; COCR BALL HEAD 12/14 Ø32 MM SIZE S
Model Number 01.25.021
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 11/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 02 dec 2025.Ball heads: cocr 01.25.021 cocr ball head 12/14 d 32 mm size s lot.2422891: (b)(4) items manufactured and released on 03 feb 2025.Expiration date: 19 jan 2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation: few months after primary uncemented tha, the patient feels pain and nickel allergy is diagnosed.The only implanted component with a significant nickel content was the femoral head, which was then replaced to a ceramic device.Such a visible bone reaction after a short implantation time is certainly an indicator of a local reaction, and the diagnosis of allergy is compatible with the radiographic finding.We understand that the question about infection has been raised but not fully answered, because this is another possibility.In either case, there is no reason to suspect a problem related with the devices.Root cause: based on the available information, no definitive root cause can be established.However, the clinical and radiographic findings are consistent with a local allergic reaction.There is no indication that a device-related issue caused or contributed to the event, and the device history record review did not identify any manufacturing-related issues.
 
Event or Problem Description
Five months after the primary surgery, the patient reported persistent pain and swelling.A nickel allergy was diagnosed.Based on this and the x-ray findings, a revision was performed.Intraoperatively, the stem was stable, so only the head was exchanged with a biolox option.

Brand Name
COCR FEMORAL BALL HEAD
Common Device Name
COCR BALL HEAD 12/14 Ø32 MM SIZE S
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key23836916
Report Number3005180920-2025-01225
Device Sequence Number17413415
Product Code JDI
UDI-Device Identifier07630030805158
UDI-Public07630030805158
Combination Product (Y/N)N
PMA/510(K) Number
K072857
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.25.021
Device Lot Number2422891
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Initial Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite